I and my girlfriend had a botched protected sex on the 16th day of her cycle. She normally has a 26 - 28 day cycles and we've been charting for nearly a year now using Flo app. The app predicted that she had her ovulation spike on the 13th day of her cycle. Unfortunately late into the act we discovered that the condom slipped and some sperm may have gotten into her.
We got postinor 2 and she took it within 2 hours of the incident. After another 1 hour she experienced light bleeding, the blood was brown for a bit and later was deep red. It also felt spongy like there was some tissue particles. The bleeding lasted for just a few minutes and that was it. She also experienced cramping in the lower left abdomen for about 30 minutes after that.
She's due today for her next period but she hasn't reported any signs or pms symptoms. She says she feels perfect. We are both worried sick.
Could she have been ovulating on the 16th day of her cycle?
Is it possible that she's pregnant?
How soon should we expect her next period?
All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.
Add a Comment2 Comments
Thanks for your response. She resumed her period yesterday afternoon, so its either she was past ovulation or the pill worked. Either way, its a huge relief. Will keep charting as much as we can to avoid any other incidences.October 12, 2018 - 2:52am
Once again thanks!
Thank you for writing.
It's possible she was ovulating - apps can only tell you so much. But if you are carefully charting, she may have been past that tome.
For your other questions -
Emergency contraceptives are up to 95% effective when taken as prescribed within the first 24 hours and up to 90% effective if taken within 72 hours, so the risk is very small. It works by preventing ovulation and stopping a pregnancy from starting. It is not an abortion pill. It prevents a pregnancy, it does not end one. Side effects can include stomach aches, headaches, dizziness, breast pain, nausea and a general feeling of being unwell. Some women can bleed a little or quite extensively after taking emergency contraception.
The more frequently they are taken, the more likely a woman is to have side effects and an irregular cycle. They should be taken only for emergencies, not used as a method of birth control.
Side effects usually start 2-7 days after taking the medication and may or may not include bleeding or spotting. Not all women get symptoms. Some get many, or a few, or none. If a woman doesn’t get her next period within a week of it’s expected date, a pregnancy test may be necessary although the risk is very low. Periods can often be delayed or longer/shorter as a result of taking emergency contraception. We cannot predict this for our readers in terms of length of delays. Each woman is different. Periods should get back to normal by the second cycle after.October 11, 2018 - 5:38am